MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF1433
Medical Device Problem Codes Difficult to Remove (1528); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.Code c21: a review of the manufacturing records for the device is going to be conducted.The investigation is in process.The sheath will be provided for analysis.Further information will be provided.Code e2402- was used to cover that the procedure took 30 minutes extra time.Please note that the gore® viafort vascular stent vns240702c/(b)(6) used at the procedure- is a study device and is not approved for sales in the usa.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, the patient underwent an endovascular procedure for a treatment of symptomatic inferior vena cava obstructions using gore® viafort vascular stents.A gore® dryseal sheath (dsf1433/(b)(6)) was used for access.Reportedly, during the procedure, the stent (vns240702c/(b)(6)) would not advance out of the sheath.The device got stuck in the external iliac vein as it exited the sheath.Also, the physician was not able to withdraw the device from the patient.The physician pulled the device with the sheath back.Reportedly, the physician did not feel any resistance on sheath in or out.The difficulty to pull the sheath back from the patient was due to the long-standing chronic thrombus.Reportedly, the small skin cut down was made as an emergency, because the physician couldn't withdraw the device without better control at the level of the vein.Reportedly, the sheath size was according to the ifu.The access vessel was 12mm.Reportedly, vessels were not damaged.The physician noticed some damage on the tip of the sheath as they tried to pull the device back into it.No further adverse events have been reported.The patient tolerated the procedure without any complications.The procedure only took 30 minutes extra time.The device with the sheath will be provided for analysis.
 
Additional Manufacturer Narrative
D8/9- device was returned for evaluation.H6: code c19: a review of the manufacturing records for the device verified the lot met all pre-release specifications.The sheath was returned to gore for analysis.Investigation is in process.Further information will be provided.
 
Additional Manufacturer Narrative
H6: code c19: a review of the manufacturing records for the device verified the lot met all pre-release specifications.The sheath was returned to gore for analysis.The sheath was returned to gore for evaluation.No dilator was returned.As received, the stent could not be withdrawn from the sheath and damage was observed on the leading tip of the sheath.These observations are consistent with the applicable portions of the description summary.Once the stent was removed from the sheath, the evaluation found a 14fr dilator could be advanced and locked in the sheath without issue, therefore the complaint was not confirmed.The inability of the gore® viafort vascular stent to advance out of the sheath could not be determined because the events could not be confirmed.The inability of the gore® viafort vascular stent to be withdrawn was confirmed; however, the root cause could not be determined.This type of occurrence will continue to be monitored.Please note that the gore® viafort vascular stent vns240702c/27311377 used at the procedure is a study device and is not approved for sales in the usa.It was reported that the difficulty to pull the sheath back from the patient was due to the long-standing chronic thrombus.According to the gore® dryseal flex introducer sheath instructions for use (ifu), adequate vessel access is required to introduce the sheath into the vasculature.Careful evaluation of vessel size, anatomy, tortuosity, and disease state (including calcification, plaque, and thrombus) is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result.Additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18741134
Report Number3007284313-2024-03055
Device Sequence Number6249689
Product Code DYB
UDI-Device Identifier00733132630004
UDI-Public00733132630004
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Catalogue NumberDSF1433
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer02/28/2024
03/22/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date02/29/2024
03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age71 YR
Patient SexFemale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American